MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG. 7MM X 23MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE

STRYKER ENDOSCOPY-SAN JOSE PKG. 7MM X 23MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE
Model Number 234-010-161
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the screw broke and potentially remains in the patient.
 
Event or Problem Description
It was reported that the screw broke and potentially remains in the patient.
 
Additional Manufacturer Narrative
Alleged failure: screw broke.According to biocomposites: "customer complaint: complainant has stated "during the surgical procedure, when placing the screw at the correct angle of the key, and without excessive force, it broke." investigation findings are: screw broke due to technique used.Warnings and precautions, including prevention of screw breakage are stated in the instructions for use.No medical intervention was required.The suspected root causes are tapped depth and diameter insufficient causing strain on the device during implantation." the product was returned for investigation and the reported failure mode was confirmed.The failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.

Brand Name
PKG. 7MM X 23MM STRYKER BIOSTEON SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key10154084
Report Number0002936485-2020-00236
Device Sequence Number2318962
Product Code HWC
UDI-Device Identifier15060155710249
UDI-Public15060155710249
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K003641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number234-010-161
Device Catalogue Number234-010-161
Device Lot NumberBS190701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR